Format

Send to

Choose Destination
Neurology. 1984 May;34(5):669-71.

Frequent neurologic toxicity associated with amiodarone therapy.

Abstract

Fifty-four consecutive patients were treated with amiodarone for symptomatic ventricular tachycardia or ventricular fibrillation refractory to treatment with conventional antiarrhythmic drugs. A reversible neurologic syndrome of tremor, ataxia, and occasionally peripheral neuropathy without nystagmus, dizziness, encephalopathy, or long-tract signs developed in 54% of the patients and was the most common reason for altering or discontinuing drug therapy. Neurologic side effects improved or resolved within 2 days to 4 weeks of decreasing or discontinuing amiodarone. Frequent neurologic toxicity is a hitherto undescribed complication of amiodarone therapy. Wider recognition of this syndrome will avoid unnecessary and costly diagnostic evaluation.

PMID:
6538658
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center